Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

FDA Gives Black Box Warning to Antibiotic Tygacil for Critical Risk

Filed September 30th, 2013 Joshua Sophy

The antibacterial drug Tygacil, used to treat infections, has received the most severe warning in terms of the risk of death associated with it.

Reuters is reporting that the U.S. Food and Drug Administration (FDA) has ordered drug maker Pfizer Inc. to place a Black Box warning, the agency’s most serious warning, on labels of Tygacil to indicate its risk of death.

The agency said in a warning late last week that the risk of death linked to Tygacil is present whether the drug is used for its approved indications or in any off-label treatment. This is a repeat warning from the FDA, Reuters notes. Three years ago, the FDA warned that Tygacil was linked to a higher risk of death than other antibacterial drugs prescribed to treat infections. Tygacil is an intravenously injected drug. Reuters notes that it is approved to treat “complicated skin and abdominal infections and community-acquired bacterial pneumonia.”

The FDA warns that Tygacil should not be used as the first-line treatment against infection and should be reserved only for when other drugs fail. The heightened risk of death noted among people taking Tygacil was caused by a worsening of the original infection, complications resulting from that infection, or from another condition affecting the person receiving the drug course, the FDA notes in its warning.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!